Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 264, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 27, 2005, 5:13 PM CDT for Gregg County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2005, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 27, 2005, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:51 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 27, 2:51 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 251 PM CDT SAT AUG 27 2005 .DISCUSSION... SHORT WAVE CROSSING NORTHERN PORTION OF CWA WITH OUTFLOW BOUNDARY IN SOUTHERN ZONES...PROVIDING CWA WITH WIDESPREAD CONVECTION THIS AFTERNOON. FOR TONIGHT...SHORT WAVE WILL PASS TO EAST...BUT NUMEROUS OUTFLOWS SHOULD KEEP CONVECTION GOING WELL INTO THE EVENING. HAVE PLACED HIGHEST QPF EAST WEST ACROSS CENTER OF CWA. FOR SUNDAY...LONG WAVE TROF IS FCST ACROSS NORTH CENTRAL OKLAHOMA INTO NORTHWEST TEXAS. HURRICANE KATRINA WILL STILL BE IN NORTHCENTRAL GULF...SO CWA LOOKS TO BE IN BETWEEN SYSTEMS. HOWEVER AVAILABLE MOISTURE WILL BE HIGH AND AFTERNOON HEATING SHOULD BE SUFFICIENT FOR WIDELY SCATTERED CONVECTION. LOOK FOR WIND AND CLOUDS TO BEGIN INCREASING SUNDAY NIGHT WITH RAIN FROM TROPICAL SYSTEM POSSIBLY REACHING EASTERN MOST ZONES BY DAYBREAK MONDAY. AT THIS TIME WILL RAISE POPS TO 50 PERCENT EAST...BUT EXPECT THERE WILL BE A SHARP LINE BETWEEN RAIN AND NO RAIN. STRONG WINDS HOWEVER WILL AFFECT ALL OF CWA. WITH CENTRAL PRESSURE EXPECTED TO BE FAIRLY LOW IN KATRINA WHEN IT MOVES INLAND...WIND GUSTS COULD EASILY REACH 35 MPH IN EASTERN HALF OF CWA MONDAY AFTERNOON INTO MONDAY EVENING. THIS MAY HAVE TO BE INCREASED IN FUTURE FORECAST DEPENDING ON ACTUAL TRACK. DRY AND SLIGHTLY COOLER WEATHER TO FOLLOW THROUGH REMAINDER OF WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 76 93 / 40 20 10 20 MLU 75 93 75 86 / 40 20 20 50 DEQ 73 96 72 92 / 20 20 10 20 TXK 76 97 76 92 / 20 20 10 20 ELD 74 96 74 89 / 30 20 10 40 TYR 76 98 75 94 / 30 20 10 20 GGG 75 97 74 93 / 30 20 10 20 LFK 74 99 74 94 / 20 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Aug 27, 6:00 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT AUG 27 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A HEAT ADVISORY IS EFFECT THROUGH 7 PM THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:36 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 54 min |
| Aug 27, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 51 min |
| Aug 27, 5:05 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 55 min |
| Aug 27, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 53 min |
| Aug 27, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 64 min |
| Aug 27, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 67 min |
| Aug 27, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 67 min |
| Aug 27, 4:47 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 43 min |
| Aug 27, 4:47 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 58 min |
| Aug 27, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 58 min |
| Aug 27, 2:52 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 53 min |
| Aug 27, 3:03 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 57 min |
| Aug 27, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 59 min |
| Aug 27, 3:24 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.